Cet article a été publié dans un numéro de la revue, cliquez ici pour y accéder
Gingival enlargements (GEs) can be caused by local, systemic diseases or drugs. Three molecules can be responsible of GEs: ciclosporin, phenytoin and calcium channel blockers (CCBs). We report the case of a 56-year-old male treated by Amlodipine, a CCB, for hypertension for many years and who recently developed a severe GE affecting both mandibular and maxillary arches inducing dental malposition. The histological examination showed non-specific inflammation with a predominance of lymphocytes. Amlodipine was suspected and suspended in agreement with his physician. One month later, the enlargement significantly reduced but GE was so severe and dental malposition so marked that all the teeth but the canines were extracted. No recurrence was noted one year later. This exceptional case should encourage every practitioner to be vigilant with patient treated with CCBs and their potential side effects and consequences.Le texte complet de cet article est disponible en PDF.
Keywords : Gingival enlargement, Calcium channel blocker, Amlodipine, Iatrogeny